It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Urology Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-22-2003, 11:45 AM   #1
Junior Member
 
Join Date: Jul 2001
Location: White Plains, New York, USA
Posts: 35
babs15 HB User
Unhappy Odd test result

I just had a blood test to make sure my muscle pain was not due to the statin that I have been taking. All was fine there but my doctor said one of my kidney tests was fine but the other where it empties waste was not filtering as well as it should. I got upset and he mumbled that it was probably due to medications that I am taking. He said forget it, forget it. Don't worry. Has anyone ever had this type of kidney blood test result?

------------------

 
Sponsors Lightbulb
   
Old 04-22-2003, 08:38 PM   #2
Senior Member
(female)
 
Join Date: Apr 2003
Posts: 174
cb50 HB User
Post

Yes, my mother-in-law did a few months ago. Her tests revealed the same thing but her doctor was a little more concerned than yours was. He told her it was probably from her medication, which I think was the Vioxx she takes for her arthritis. She had fasted when she had the test done, so he told her to come back in a week or so and to just go ahead and eat as normal. He wanted to see if it would change but the second test came out like the first. He told her he wanted to check it again in about a month and see if it changed and if not, he would have to refer her to a specialist as it may mean that her kidneys were starting to fail. She had it tested again and I guess this last time it was a little better. So he's keeping a closer eye on it now.

See, what alot of people don't realize is, so much of the medication we take causes side affects that sometimes are worse than the condition we're treating. My husband was taking something for his high cholesterol, which yes, it did help to lower it but also caused him to develope cataracts. At age 42. Medications for your joints, such as Vioxx, can have an affect on your kidneys, as my mother-in-law found out. My husband is suppose to be taking it too and he stopped, but while he was on it, he had to go in on a regular basis to have his liver enzymes checked. I don't know what it is you're taking that may be causing a problem with your kidney, but you may want to either go back to that doctor and press him on it and ask for something else to take, or better yet, find yourself another doctor who will listen to you. Almost always there's something else you can take if your current medication is causing you a problem. And your kidney's aren't something to fool with.
Let us know how you are.....take care.

 
Sponsors Lightbulb
   
Old 04-23-2003, 01:03 PM   #3
Junior Member
 
Join Date: Jul 2001
Location: White Plains, New York, USA
Posts: 35
babs15 HB User
Post

Quote:
Originally posted by cb50:
Yes, my mother-in-law did a few months ago. Her tests revealed the same thing but her doctor was a little more concerned than yours was. He told her it was probably from her medication, which I think was the Vioxx she takes for her arthritis. She had fasted when she had the test done, so he told her to come back in a week or so and to just go ahead and eat as normal. He wanted to see if it would change but the second test came out like the first. He told her he wanted to check it again in about a month and see if it changed and if not, he would have to refer her to a specialist as it may mean that her kidneys were starting to fail. She had it tested again and I guess this last time it was a little better. So he's keeping a closer eye on it now.

See, what alot of people don't realize is, so much of the medication we take causes side affects that sometimes are worse than the condition we're treating. My husband was taking something for his high cholesterol, which yes, it did help to lower it but also caused him to develope cataracts. At age 42. Medications for your joints, such as Vioxx, can have an affect on your kidneys, as my mother-in-law found out. My husband is suppose to be taking it too and he stopped, but while he was on it, he had to go in on a regular basis to have his liver enzymes checked. I don't know what it is you're taking that may be causing a problem with your kidney, but you may want to either go back to that doctor and press him on it and ask for something else to take, or better yet, find yourself another doctor who will listen to you. Almost always there's something else you can take if your current medication is causing you a problem. And your kidney's aren't something to fool with.
Let us know how you are.....take care.

 
Old 04-23-2003, 01:05 PM   #4
Junior Member
 
Join Date: Jul 2001
Location: White Plains, New York, USA
Posts: 35
babs15 HB User
Post

Quote:
Originally posted by cb50:
Yes, my mother-in-law did a few months ago. Her tests revealed the same thing but her doctor was a little more concerned than yours was. He told her it was probably from her medication, which I think was the Vioxx she takes for her arthritis. She had fasted when she had the test done, so he told her to come back in a week or so and to just go ahead and eat as normal. He wanted to see if it would change but the second test came out like the first. He told her he wanted to check it again in about a month and see if it changed and if not, he would have to refer her to a specialist as it may mean that her kidneys were starting to fail. She had it tested again and I guess this last time it was a little better. So he's keeping a closer eye on it now.

See, what alot of people don't realize is, so much of the medication we take causes side affects that sometimes are worse than the condition we're treating. My husband was taking something for his high cholesterol, which yes, it did help to lower it but also caused him to develope cataracts. At age 42. Medications for your joints, such as Vioxx, can have an affect on your kidneys, as my mother-in-law found out. My husband is suppose to be taking it too and he stopped, but while he was on it, he had to go in on a regular basis to have his liver enzymes checked. I don't know what it is you're taking that may be causing a problem with your kidney, but you may want to either go back to that doctor and press him on it and ask for something else to take, or better yet, find yourself another doctor who will listen to you. Almost always there's something else you can take if your current medication is causing you a problem. And your kidney's aren't something to fool with.
Let us know how you are.....take care.
Thank you for your reply. I will look into it. I take high blood pressure meds with diuretic. I bet the diuretic is causing some problem with my result. I have another appointment in May for a general check-up I will press him then. This doctor is very aware of me and always seems to have my best interests at heart. So again, thank you for your concern I will post again when I get my results again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
PSA Re-Test Anxiety Howie63 Cancer: Prostate 10 08-15-2010 09:08 AM
Ready for vacation from triple blockade - mostly good test results, but a concern too IADT3since2000 Cancer: Prostate 6 04-30-2010 03:27 PM
Liver Function Test Sonesta General Health 2 03-19-2009 09:33 PM
Abnormal Liver Function Blood Test Result - Please Advise Me! Sonesta Liver & Pancreas Disorders 2 03-19-2009 10:11 AM
PSA Levels Went Down On Second Test. Should I Still Get A Biopsy? builder Cancer: Prostate 10 12-19-2007 01:11 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!